Hello, I unfortunately used visine redness relief drops for about 2 weeks straight 1-3 times a day because I was having some eye irregularities. Now, for the past few months my vision has not been what it used to be. I get glare/starbursts/ghosting especially on lights. It's not really all that noticeable when looking straight ahead but when my head is tilted back or I'm looking around peripherally it is very annoying. I've been to an ophthalmologist and an optometrist and they both said that my eyes looked very healthy. They recommended artificial tears but they don't really help with the vision problems. I read online that visine redness relief when used over a long period of time can cause corneal exhaustion syndrome which is permanent. I got really upset and concerned when I read this and was just wondering if this could be the case. Would the eye doctors have been able to tell if I had corneal exhaustion syndrome or is it hard to spot in the routine eye exam? I'm very worried. Any help would be much appreciated. ;}
Is there anything besides dry eye that affects the tear film? My problem seems related to the surface or coating of my eyes cause they itch from time to time and I can actually see a film or oil gliding across my eye when i blink. Just recently I saw a clear glob sliding around my eye while I was blinking. My instincts tell me it's something topical but I don't know for sure. Any ideas on what that could be?
I can see a film slide across my eye with every blink. I've had bubbles in my tears lately. Sometimes, I can even see like specs or flakes in the film that create a blur/distortion when crossing over my pupil. Very strange, I have a good feeling this has something to do with my problem.
My wife has map dot dystrophy in her eyes. Which means the cornea surfaces tear frequently causing pain, irritation, vision problems and a high degree of discomfort. She may need to suffer a cornea transplant in the future.
Her opthamologist felt her condition was partly attributable to her use of Visine for 30+ years. Gotta get the red out! I also think the astringent qualities of Visine are responsible.
I think my wife should file a product liability lawsuit and would like to know if there is any scientific literature regarding the study of this phenomenon.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.